High blood pressure

Hi . I had my check up for my my bp and it was high,I have been on lisinopril for years,so they upped my dosage about 2 weeks ago ,but when district nurse checked it yesterday it was still to high,even though I felt ok,but after I felt ill for the rest of the day getting stressed out about it.I read lupus can cause high bp,and being steroids which I have for years and my potassium level is a little low,does anyone know if lupus does cause it to rise.

3 Replies

oldestnewest
  • Hi Moysey1,

    According to The Lupus Encyclopaedia, “People who have SLE are at increased risk of developing hypertension (BP) due to the use of steroids, becoming obese, and the development of lupus nepthritis”.

    The encyclopaedia further states that “regular exercise with proper diet can help lower blood pressure in people who have hypertension”. We published a blog post last month on ‘Diet & Healthy Eating’ with useful tips and information that I hope will be of help to you: lupusuk.org.uk/diet-and-hea...

    We also published a blog post on ‘Exercising with Lupus’ last spring which you can read here: lupusuk.org.uk/lupus-and-ex...

    Wishing you the best of luck, let us know how you get on.

  • Thank you for your reply.I will look at it.I spoke to my gp and I have to increase my bp meds. I have been to see the rheumatologist this morning and she would like me to get down from 10mg to 5 mg steroid a day.She told me I also have osteoporosis of the spine so got to start some tablets.I will let you know.

  • Good for you ! I had to stop steroids use because it was causing hypertnsion and tachycardia on a daily basis, chest pain and it was hard to breathe; I was told that is none of it was good for my kidneys (I have lupus nephritis).

    Anyway, I'm doing fine with MTX and cellcwpt.

    I hope your other meds are enough to manage your symptoms as well ! Good luck! :)

You may also like...